MAUDE Adverse Event Report: THOMPSON SURGICAL INSTRUMENTS THOMPSON SURGICAL INSTRUMENTS; VESSEL BLADE WIDE

THOMPSON SURGICAL INSTRUMENTS THOMPSON SURGICAL INSTRUMENTS; VESSEL BLADE WIDE
Model Number 10045334
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, (b)(4) (for, hcp, rep): information was received from healthcare provider (hcp) via manufacturer representative regarding patient having l4/5, l5/s olif due to isolation.Level implanted was l4/5, l5/s.It was reported that the common iliac vein was damaged and a large amount of hemorrhaging occurred which may lead to death or disability.Bleeding was observed gradually after the l5/s implant was inserted and attempted to stop the bleeding with the hemostatic agent floseal and surge flow, but hemostasis could not be achieved.When the wound retractor was removed, a large amount of hemorrhaging was observed and the bleeding was suppressed with gauze, but hemostasis could not be achieved, so a surgeon from cardiovascular surgery was contacted to come.The position was changed from lateral to supine and then switched to the cardiovascular surgeon, the bleeding site is specified and then sutured to stop the bleeding.Blood pressure dropped to 50 midway, but recovered.According to the cardiovascular surgeon, vein was pushed slightly, but it would probably be okay.The patient might experience swelling after the surgery, but it will return to normal.According to the surgeon, the bleeding gradually occurred when the device was inserted with a hammer during the trial.A little more came out when the real thing or when the screw was inserted.It might have ruptured the blood vessel when the space between the vertebrae was widened during the trial.Furthermore, the surgeon around the patient was not able to detach properly, and might have been caught with the retractor.The cardiovascular surgeon said that the back side of the lateral wall of the common iliac vein had ruptured.There was a delay of greater than 60 minutes occurred and no further complications or symptoms reported.On (b)(6) 2025, ared (rep): additional information was received via manufacturer representative that the cause of the event is unknown, but however it is considered as user error.It was observed that the bleeding started gradually after the devices were inserted.There may be a possibility of the blood vessel torn when the devices were inserted, but there are no complaints about the implant.The blade may have caught a blood vessel.There is no plan to remove the products.The patient seems to be in a state where he cannot make predictions while still in the icu.
 
Additional Manufacturer Narrative
The device nor any lot information was provided to the manufacturer for evaluation.We are unable to determine the definitive cause of the reported event.Initial reporter (health professional) information was not provided to manufacturer so provide the name and email of the reporter that made contact with thompson surgical instruments.Thompson surgical instruments submits this report to comply with fda regulations 21 cfr part 803.This reporting is also a result of a containment action of an internal process not realizing reporting requirements per internal findings within corrective action (b)(4).Thompson made reasonable efforts to receive the product back and provide as much relevant information.This report does not constitute an admission or a conclusion by fda, thompson surgical instruments, or its employees that the device, thompson surgical instruments, or its employees caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Thompson surgical instruments will submit a supplemental report if additional relevant information becomes known.

Brand Name
THOMPSON SURGICAL INSTRUMENTS
Common Device Name
VESSEL BLADE WIDE
Manufacturer (Section D)
THOMPSON SURGICAL INSTRUMENTS
10341 east cherrybend road
traverse city MI 49684
Manufacturer (Section G)
THOMPSON SURGICAL INSTRUMENTS
10341 east cherrybend road
traverse city MI 49684
Manufacturer Contact
keri enyart
10341 east cherrybend road
traverse city, MI 49684
2312212219
MDR Report Key24801584
Report Number1450428-2026-00007
Device Sequence Number9620536
Product Code GAD
UDI-Device Identifier00851099006257
UDI-Public00851099006257
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10045334
Device Catalogue Number10045334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown